Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 25, 2015, 11:33 AM CDT for Taylor County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 11:33 AM CDT (16:33 UTC)
- Expired
- May 25, 2015, 1:30 PM CDT
- In force
- 117 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 48 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WGUS54 KSJT 251633
FFWSJT
TXC441-251830-
/O.NEW.KSJT.FF.W.0018.150525T1633Z-150525T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 AM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAYLOR COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 130 PM CDT
* AT 1131 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CARS
FLOODED ALONG THE WINTERS FREEWAY IN ABILENE. HEAVY RAINFALL OF
ANOTHER INCH IS LIKELY THROUGH 130 PM.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ABILENE...
WYLIE...CAPS...CORONADOS CAMP...VIEW...TYE...TUSCOLA...POTOSI...
MERKEL...LAWN...DYESS AFB AND BUFFALO GAP.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
TEXAS AVENUE AT ARNOLD BOULEVARD...
INTERSECTIONS ALONG SAMMONS STREET...
CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE...
BUTTERNUT UNDERPASS...
INTERSECTIONS ALONG BUTTONWILLOW PARKWAY...
INTERSECTIONS ALONG VOGEL STREET...
SUNSET BETWEEN SOUTH 1ST AND 2ND...
STREETS BEWEEN JACKSON AND TREADAWAY...
NORTH 18TH STREET BETWEEN MESQUITE AND TREADAWAY...
COUNTY ROAD 116 CROSSING LYTLE CREEK...
COUNTY ROAD 123 CROSSING RAINY CREEK...
COUNTY ROAD 107 CROSSING RAINY CREEK...
CROSSINGS ALONG COUNTY ROAD 107...
LAT...LON 3241 9963 3241 9962 3239 9963 3230 9962
3229 9963 3228 9963 3208 9963 3211 10008
3250 10007 3252 9978 3252 9964
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:22 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 25, 6:22 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 622 AM CDT Mon May 25 2015 .AVIATION... /12Z TAFS/ Isolated to scattered showers and thunderstorms will develop and move over West Central Texas TAF sites this morning. The best potential is over KABI 15-18Z. Have VCTS at most sites this morning...with KABI down to 2 miles in moderate rain 15-18Z. MVFR stratus should rise to VFR at most sites by 18Z, persisting until 21Z at KABI. MVFR stratus otherwise returns after 6Z tonight from south to north. && .PREV DISCUSSION... /ISSUED 432 AM CDT Mon May 25 2015/ SHORT TERM... (Today and Tonight ) ..Heavy rainfall and severe storms possible today beginning early this morning... A strong upper trough will pass trough West Central Texas this morning, with strong lift associated with it. The atmosphere was already unstable with SPC RAP most unstable CAPES of 2000-3000 J/KG. 0-6KM bulk shears were 40-50 KTS. Large hail and damaging winds are possible, even the potential for a tornado. The main threat, however will be locally heavy rainfall of 1 to 3 inches, as precipitable water increases to 1.0-1.5 inches. Heavy rainfall on already saturated soils will have the potential for flash flooding. A flash flood watch is in effect through 4 PM CDT. Most of the high resolution models develop a band of thunderstorms over I-20 corridor...from Sterling City to Brownwood this morning, mainly after 7 AM. Another second area of storms may develop east off the mountains of Mexico... possibly affecting the Junction to Mason to San Saba areas. Scattered showers and thunderstorms may continue in the Big Country in the afternoon with more isolated storms farther south. While the Big Country and southeast sections will likely have highest potential for thunderstorms, just about anywhere in West Central Texas will be at risk for severe storms today with the strong instabilities present. Kept a slight chance of showers and thunderstorms over eastern sections tonight. Most of this will be in the evening hours. 04 LONG TERM... (Tuesday-Wednesday) Dryline thunderstorms will be possible Tuesday and Wednesday during the late afternoon and evening as temperatures climb into the 90s. Moderate to high CAPE values and a low shear storm environment will provide the threat for isolated strong updrafts that could result in a few storms producing large hail and damaging winds. (Thursday-Friday) As a broad upper level trough of low pressure moves into Northern Mexico, it will result in dryline afternoon and evening thunderstorms each day. A cold front moving south through the Central Plains could send an outflow boundary into West Central Texas on Friday, providing another focus for thunderstorm development. Max temperatures will be a little lower because of more cloud cover. (Saturday-Sunday) The previously mentioned cold front meandering across the region could bring another threat for storms over the weekend with temperatures in the lower 80s. 26 && .PRELIMINARY POINT TEMPS/POPS... Abilene 80 63 90 69 89 / 70 10 20 10 20 San Angelo 85 63 93 69 91 / 50 10 20 10 20 Junction 84 65 91 70 89 / 70 20 20 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 4 PM CDT this afternoon FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho... Crockett...Fisher...Haskell...Irion...Jones...Kimble...Mason... McCulloch...Menard...Nolan...Runnels...San Saba...Schleicher... Shackelford...Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 99/99/04
Hazardous weather outlook, May 25, 8:43 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 843 AM CDT MON MAY 25 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261345- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 843 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY. THE MOST SIGNIFICANT SEVERE WEATHER WILL BE ALONG AND EAST OF A HASKELL TO ABILENE TO BROWNWOOD LINE. THE MAIN THREATS ACROSS THIS AREA WILL BE LARGE HAIL THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 70 MPH AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS MAY ALSO PRODUCE FLASH FLOODING ON ALREADY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE REST OF WEEK. THE MAIN THREATS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
In the hours before
Local storm report, May 25, 10:45 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1045 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND GST DYESS AFB 32.42N 99.86W
05/25/2015 M66 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1500419
JOHNSONLocal storm report, May 25, 10:47 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND GST 1 NW IMPACT 32.51N 99.76W
05/25/2015 M76 MPH TAYLOR TX BROADCAST MEDIA
MEASURED AT KTXS STUDIO ON THE NORTH SIDE OF ABILENE.
&&
EVENT NUMBER SJT1500420
JOHNSONLocal storm report, May 25, 10:50 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1050 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND GST WINGATE 32.04N 100.11W
05/25/2015 M58 MPH RUNNELS TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1500421
JOHNSONLocal storm report, May 25, 11:08 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG ANSON 32.76N 99.90W
05/25/2015 JONES TX AMATEUR RADIO
UTILITY POLE DOWN NEAR CITY HALL
&&
EVENT NUMBER SJT1500422
JOHNSONSpecial weather statement, May 25, 11:11 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 AM CDT MON MAY 25 2015
TXZ049-054-113-127-251730-
FISHER TX-JONES TX-NOLAN TX-TAYLOR TX-
1111 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 PM CDT FOR
FISHER...JONES...NOLAN AND TAYLOR COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS
AT 1106 AM CDT...GUSTY WINDS OF 45 TO 50 MPH ARE OCCURRING IN THE
WAKE OF A LINE OF SEVERE THUNDERSTORMS ACROSS FISHER COUNTY. THESE
WINDS WILL CONTINUE THROUGH AT LEAST NOON...PERHAPS AS LONG AS 1230
PM...AS THEY SPREAD EAST AND SOUTHEAST ACROSS THE BIG COUNTRY.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN SMALL TREE BRANCHES...
DEADLY LIGHTNING...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 232 AND 270.
LAT...LON 3296 9988 3262 9984 3208 10000 3209 10065
3253 10051 3296 10065 3297 10021
TIME...MOT...LOC 1608Z 205DEG 33KT 3265 10025Local storm report, May 25, 11:24 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL 1 S WINTERS 31.95N 99.93W
05/25/2015 E0.88 INCH RUNNELS TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500423
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:59 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 12 hr |
| May 25, 8:22 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 38 min |
| May 25, 8:25 AM CDT | Special Weather Statement | SJT | Fisher | 35 min |
| May 25, 8:43 AM CDT | Special Weather Statement | SJT | Nolan | 32 min |
| May 25, 8:58 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 47 min |
| May 25, 9:00 AM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| May 25, 9:12 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 48 min |
| May 25, 9:16 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 44 min |
| May 25, 9:43 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 47 min |
| May 25, 9:51 AM CDT | Tornado Warning | SJT | Fisher | 24 min |
| May 25, 9:55 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| May 25, 9:58 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 47 min |
| May 25, 10:07 AM CDT | Severe Thunderstorm Warning | SJT | Mason | 38 min |
| May 25, 10:13 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| May 25, 10:17 AM CDT | Tornado Warning | SJT | Fisher, Jones | 28 min |
| May 25, 10:29 AM CDT | Special Weather Statement | SJT | Runnels | 31 min |
| May 25, 10:38 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Haskell, Jones, Shackelford, Taylor, Throckmorton | 52 min |
| May 25, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| May 25, 10:50 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 115 min |
| May 25, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 25, 11:11 AM CDT | Special Weather Statement | SJT | Fisher, Jones, Nolan | 79 min |
| May 25, 11:17 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Haskell, Shackelford, Throckmorton | 58 min |
| May 25, 11:23 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Runnels | 67 min |
| May 25, 11:42 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 17 min |
| May 25, 11:58 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 47 min |
| May 25, 12:05 PM CDT | Special Weather Statement | SJT | Brown, Coleman, Concho, McCulloch | 40 min |
| May 25, 12:09 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho | 111 min |
| May 25, 12:13 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
| May 25, 12:17 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| May 25, 12:43 PM CDT | Special Weather Statement | SJT | Brown, McCulloch, Menard | 32 min |
| May 25, 1:13 PM CDT | Special Weather Statement | SJT | San Saba | 32 min |
| May 25, 1:26 PM CDT | Areal Flood Advisory | SJT | San Saba | 2 hr |
| May 25, 1:47 PM CDT | Special Weather Statement | SJT | San Saba | 28 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.